# SDR SIMA201006002

- Difficulty date: February 28, 2010
- Submitted: March 1, 2010
- Operation: Air carrier
- Aircraft: N657AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145744
- Aircraft time: 16,282 hours, 14,377 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Trim System
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3616 THE CAPTAIN REPORTED, ON THE GROUND HAD HIGH WIND UP AROUND 45 KNOTS.  TRIMMED ALL THE WAY TO BOTTOM.  WHEN CAPTAIN TURNED THE AIRCRAFT INTO THE WIND FOR TAKEOFF, CAPTAIN WAS ABLE TO TRIM INTO TAKEOFF CONFIGURATION.  AFTER TAKEOFF AT AROUND 150 -155 KNOTS CAPTAIN ATTEMPTED TO TRIM AND REPORTED CONTROLS STILL FELT HEAVY.  SO ATTEMPTED AGAIN AND HAD FIRST OFFICER TRY WITH MAIN AND BACKUP PITCH TRIM AS WELL.  NEITHER COULD GET TRIM TO MOVE.  RETURNED TO FIELD AND DID DECLARE EMERGENCY, WAS NOT AN OVERWEIGHT LANDING.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  DID NOT RECEIVE CMC MESSAGES OR EICAS MESSAGES.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  PERFORMED OPERATIONAL CHECK OF HORIZONTAL STABILIZER ELECTRICAL FLASH ELECTRONIC SYSTEM IAW EMB145 AMM 27-40-00.  THE OPERATIONAL CHECK WAS GOOD.  ALSO CLEANED THE CAPTAIN'S, FIRST OFFICER'S AND BACKUP TRIM SWITCHES IAW AMM 27-40-03, 04, THE OPERATIONAL CHECK WAS GOOD.  NO PARTS REMOVED OR REPLACED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
